for those who take tramodol daily

Discussion in 'Fibromyalgia Main Forum' started by bpmwriter, Dec 19, 2005.

  1. bpmwriter

    bpmwriter New Member


    is the constipation temporary or an ongoing side effect? i love the pain relief i'm getting, but there's no way i can continue with the constipation. i take fiber 3x day and a stool softener at night, but nothing's helping. i won't get graphic but let's just say, i have a really sensitive behind as it is.

    eddie
  2. NyroFan

    NyroFan New Member

    bpmwriter:
    I have the same problem. I was told my blood pressure alone would cause constitpation, so the other medicatons I take sure slow down my system.

    I will tell you what I do, but you might want to check with a doctor. It is what I was to do:

    1-You can ask for an Rx for Lactulose. It's a heavy syrup and works well.

    2-You could take a stool softener like Colace along with a dose of Ducolax.

    I have found both to be helpful.

    Hugs,
    NyroFan
  3. Bailey-smom

    Bailey-smom New Member

    This is one I will be watching - same problem here. I thought I would try more broccoli for supper tonight and an apple for a snack:)

    Sadly - you are not alone with this problem!

    Kelly
  4. tonakay

    tonakay New Member

    have for 20 yrs. I drink a glass a day, tastes like tang. Tried the metamucil tablets when they came out but they didn't work at all on me so back to the powder. One big jug lasts two months, I get mine at wally world. The stuff WORKS and is a small price to pay to 'go' every day!
  5. adirondackhoney

    adirondackhoney New Member

    with the gastroparesis,
    most contents are liquified by acids.
    not good.
    tho-
    after years of using tramadol,
    it now makes me real sick.
    dr says keep taking it.
    huh?
  6. roseylisa

    roseylisa New Member

    I get dizzy spells when I take tramadol. Didnt seem to help the pain either, does it help yours?
  7. Sharay75

    Sharay75 New Member

    Tramdol also makes me dizzy and i get sick after taking it now. But i've only been on it for four months along with other meds. I also take that lactulose for constapation it helps alot. Also taking antidepressent meds. But i'm still in alot of pain. But i'm in germany now and the cold weather isn't doing me any good either. My hands also swell and hurt all the time. An with all the meds that i'm taking i still don't sleep well at night. They have tried me on all kinds of medicine but the majority of them i was allergic to. So i guess i will always be in pain.
  8. caroleye

    caroleye New Member

    Eat tons of veggies & fruits. Prunes/prune juice are great. Lots of water; Vit C until you get regular; Magnesium does it for me.

    Had that for 2 days recently when I had to take meds for the flu........went on light diet of fruits/vegs & some of the above. Once I got off the meds, back to almost normal.

    LIGHT**********carole
  9. smiffy79

    smiffy79 New Member

    i use lactulose too and i dont do too bad.
  10. elsa

    elsa New Member



    I haven't had to deal with that side effect with tramadol. Everything is like "clock-work" with me and I have been taking it for a long time.

    Is there anything else you are doing differently? Something you started taking roughly the same time you started tramadol?

    I take flax seed oil, lecithin and vit E all at the same time ... in the evening after dinner. The flax seed is especially important as it is a fat emulsifier. That fat doesn't always help a slow bowel.

    I hope it improves for you. Not being a "true opioid" I don't think it can be placed in the same constipating category as the "real" ones .... I wonder if it is more related to the neuros? I hate to see you give up your pain benefits.

    Elsa
  11. abbylee

    abbylee New Member

    My mom has problems with constipation from narcotics and she eats a coffee cup full of grapes every night with dinner.
    She's had no problems since she started doing this, and it's been over a year.
  12. PVLady

    PVLady New Member

    Excellent remedy for constipation is to eat 5-6 large prunes each night with small cup of yogurt (I get low sugar yogurt called "Carb Control" in Vanilla flavor).

    Then drink some a glass of water. The next day you will be fine. Make sure to do this every night.
  13. Chilepepper

    Chilepepper New Member

    Hi, I also have the same problem. I had a great doc she has since retired but she said the perfect fiber for women I would think it would work for men also. It really works. 1 cup raisin bran, 1/4 cup all bran, 1/2 banana, milk. eat this everyday or what ever helps. If you can't tolerate this much adjust to what you think helps. Just an idea
  14. bpmwriter

    bpmwriter New Member


    the constipation has eased after lowering my dose of tramadol to 100 mg (50 2x day). the way my acupuncturist explained it, opiods or opiate-based meds, slow everything in the body down. sort of like turning off the lights on the pain grid.

    i've been mixing prune juice with a powdered fiber supplement (fiber fusion) from enzymatic therapies. all bran cereal with rich milk and peaches has also helped and is quite yummy. i also tried the dulcolax but i can't say i would recommend that or any other stimulative laxative. i woke up with terrible cramps. sure, my colon emptied, but it wasn't a pleasant experience. left me dehydrated.

    eddie
  15. PVLady

    PVLady New Member

    Bran works but can be harsh on the digestive system. The prunes really do work if you eat enough of them consistently.
  16. Dee50

    Dee50 New Member

    I've dealt with constipation my whole life.

    Tramodol constipation was bad side effect for me so I stopped taking it. It handled my pain but I got headaches. So it felt like I was just trading problems. But if not for the side effects I think I could have used Tramodol if I'd eat only my vegs.

    The best thing for me is eating a steady diet of fresh steamed (organic if I can) vegs. Even canned vegs like spinich and beets. I've got false teeth so I steam them till vegs. are pretty soft.

    Plus I use Colonix intestinal cleanser daily, and daily take an 8 stains of probiotic bacteria made by the same company. I drink RO culligan water at least 8 glasses a day. Drinking more water doesn't help me.

    It's a balancing act for me. The green vegs help me when my stomach is upset.(celery,green beans and parsley)

    Anytime I stray away from my soft vegs and eat other stuff I have trouble with bm's and stomach aches.

    I've tried grapes,warm prune juice,stool softeners ect... they don't help me much. Warm prune juice being the best of them. I also drink 6 ounces of unsweetened grapefruit juice daily. OJ kills my stomach so do tomatoes. I'm not on any meds. I know grapefruit juice is a no no with many meds.

    Hope this helps,
    Dee50
    [This Message was Edited on 12/24/2005]
  17. lolee

    lolee New Member

    sorry but your sentance "sure my colon emptied" just made me LAUGH OUT LOUD!!!!!! Just hit me funny, I could "hear" a tone!!

    My doc recently switched me from Soma to Baclofin, which is an anti-spasmatic used primarily for MS. Well, needless to say, anti-spasmatic + vicodin + ultram = concrete.

    toks me DAYS to fix this! Metamucil 2-3 times per day and low-acid Orange Juice seems to be doing it for me. My doctor also said to try some good strong dark chocolate . . . din't have to think hard about that one! and it worked like a charm! Had to let the Baclofin go though (no pun intended) gave me major migraines, either that or everything was SO backed up I was getting pressure on my brain!

    LOL

    Luv,

    Lolee